Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 31, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Jun 1, 2010, 3:37 PM EDT for 4 counties in Massachusetts; Providence County, Rhode Island. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 1, 2010, 3:37 PM EDT (19:37 UTC)
- Expired
- Jun 1, 2010, 4:24 PM EDT
- In force
- 47 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
Counties Bristol County, MA, Middlesex County, MA, Norfolk County, MA, Plymouth County, MA, Providence County, RI
The radar
The Boston radar (KBOX), 12 km from the middle of the area, began a volume at 19:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Chatham, MA (KCHH), launched 12:00Z, 7.6 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 300 J/kg
- Mixed-layer CIN
- -161 J/kg
- Mixed-layer LCL
- 825 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 3:19 PM EDT, 18 minutes earlier.
Area forecast discussion, Jun 1, 3:19 PM EDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
319 PM EDT TUE JUN 1 2010
.SYNOPSIS...
A COLD FRONT WILL CROSS THE REGION THIS AFTERNOON AND EVENING...
BRINGING ANOTHER ROUND OF SHOWERS AND STRONG THUNDERSTORMS. A WARM
AND DRY DAY IS ON TAP FOR WEDNESDAY AS WEAK HIGH PRESSURE BUILDS
ACROSS THE AREA. WARM AND HUMID WEATHER WILL FOLLOW INTO THE WEEKEND...
BUT A SERIES OF FRONTS SHOULD BRING SCATTERED SHOWERS OR THUNDERSTORMS.
&&
.NEAR TERM /UNTIL 8 PM THIS EVENING/...
315 PM: SMW VERIFIED WITH 45KTS AT EASTERN POINT MA AT 301 PM PER
MESONET SENSOR. ALSO VERIFIED SVR WITH LARGE LIMBS DOWN IN AUBURN MA
AT 3 PM.
145PM: WILL TRIM SEVERE RISK NW OF THE LINE IN ORH COUNTY INTO S NH.
LINE GROWING SLOWLY. LOTS OF RAIN EMBEDDED BUT LIMITED SHEAR MAY BE
MORE LIMITING THAN PREVIOUSLY THOUGHT. STILL MOST FAVORED AREA
APPEARS TO BE NE MASS. STORMS MOVING INTO MOST POTENT REGION IN THE
NEXT HR. IF NO SVR BY 430P...THEN NONE EXPECTED.
1015 AM: BRIEFLY REVIEWED THE 12Z NAM...UPDATED FOR SVR STORMS.
THINK BEST CHC OF SVR IS WITHIN 20-30 MI EITHER SIDE OF THE MASS PIKE
THIS AFTN WHERE GREATEST INSTABILITY. I JUST DONT WANT TO SCRAMBLE
UPDATING EARLY THIS AFTN FOR SVR AND PUT IT IN THE ZONES NOW.
LESS CERTAIN ON SVR RISK FOR S NH BUT ITS IN THE ZONES NOW AND WE
WILL GO WITH IT TILL IT CANNOT OCCUR.
9AM: RAN THE 12Z ALB SOUNDING FOR 81/65. CONSULTED WITH SPC AT 1215Z.
WHILE NO SPC OUTLOOK YET AND BULK SHEAR LOOKS MARGINAL...BLV
UNIDIRECTIONAL WSW FLOW AND GOOD TIMING OF INSTABILITY/DECENT CAPE
WILL PERMIT SCT SVR BDL-PYM NORTHWARD THIS AFTN WITH SMW STORMS ALL
THE WAY TO PTOWN/WELLFLEET VERY LATE THIS AFTN. AM LOOKING FOR STORMS
TO TRIGGER AT 79F... EL TO ME SEEMS TO BE 33K WITH TROP 42.
LOOKING FOR MORE WIND REPORTS THAN HAIL BUT MAY NEED TO REVISE AT
1030AM BASED ON 12Z NAM. SKYWARN PRESENCE MAY BE NEEDED IN THE OFFICE
BEGINNING AT NOON OR 1 PM. PWAT 1.8. TT 50. GOOD WIND IN THE 12Z ALB
SOUNDING.
OTRW BELOW FROM 4AM...
FOR TODAY...ANOTHER ROUND OF SHOWERS AND TSTMS ARE EXPECTED AS LOW
PRES MOVES ACROSS NORTHERN NEW ENGLAND WITH ITS ASSOCIATED COLD
FRONT CROSSING THE REGION. WITH THE LOW LEVEL MOISTURE INCREASING
OVERNIGHT...CAN EXPECT SOME HEFTY DOWNPOURS WITH SOME OF THESE TSTMS
WITH PW/S AROUND 2 INCHES. MODELS ALSO CONTINUE TO INDICATE PRETTY
GOOD AMOUNT OF INSTABILITY IN PLACE. HOWEVER...WITH A LOT OF DEBRIS
CLOUDS IN PLACE THANKS TO THE EARLY MORNING CONVECTION...MAY HAVE A
TOUGH TIME GENERATING STRONG STORMS. THERE ARE CAPE VALUES AT AROUND
1000 J/KG AND LI/S AROUND -2 TO -3. WOULD NOT BE SURPRISED TO SEE
SOME ISOLATED SEVERE ACTIVITY...ESPECIALLY IF THE SUN BREAKS OUT.
ANOTHER TOUGH PART OF THIS FORECAST WILL BE MAX TEMPS...WHICH WILL
BE DEPENDENT BECAUSE OF THE CLOUD COVER. FOR NOW...DID LOWER THE
HIGHS A BIT...THINKING THAT THERE WILL BE QUITE A FEW CLOUDS AROUND.
WILL PROBABLY STILL SEE READINGS UP TO AROUND 80 ACROSS MOST AREAS
EXCEPT THE S COAST...CAPE AND ISLANDS.
&&
.SHORT TERM /8 PM THIS EVENING THROUGH 6 PM WEDNESDAY/...
TONIGHT...EXPECT THE FRONT TO PUSH OFFSHORE THIS EVENING. WILL SEE
SHOWERS AND SCT TSTMS ACROSS CT/RI/SE MA POSSIBLY INTO BOSTON AT
AROUND 00Z...BUT SHOULD PUSH OFFSHORE BY AROUND MIDNIGHT. COULD
LINGER A BIT LONGER ON THE CAPE AND ISLANDS. DRIER AIR WILL WORK IN
LATER TONIGHT...THOUGH LOW CLOUDS AND PATCHY FOG MIGHT LINGER ON THE
S COAST. EXPECT OVERNIGHT LOWS IN THE MID 50S TO LOWER 60S.
SOUTHERN NEW ENGLAND WILL LIKELY BE IN AN AREA OF WEAK SHORTWAVE
RIDGING WEDNESDAY. THIS SHOULD MEAN DRY AND WARM CONDITIONS ALONG
WITH PLENTY OF SUNSHINE.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
WEAK HIGH PRESSURE WILL SHIFT OFFSHORE WED NIGHT. NEXT COLD FRONT IS
EXPECTED TO APPROACH THU AS LOW PRESSURE HEADS UP ST LAWRENCE VALLEY.
GFS REMAINS SLOWER THAN MODEL CONSENSUS...BRINGING FRONT THROUGH THU
NIGHT AS OPPOSED TO THU AFTERNOON/EVENING. ALTHOUGH WE THINK GFS IS
PROBABLY TOO SLOW...FACT THAT FRONT BECOMES PARALLEL TO UPPER FLOW
SHOULD PREVENT IT FROM MOVING THROUGH TOO QUICKLY /AS WOULD SURFACE
LOW FORMATION ALONG FRONT/.
WE WILL MAINTAIN CHANCE POPS THU AFTERNOON/EVENING AHEAD OF FRONT...
BUT THIS MAY BE MORE OF A LATER EVENT /THU NIGHT/ WHEN STRONGER LIFT
ASSOCIATED WITH MID LEVEL SHORT WAVE MOVES THROUGH SOUTHERN NEW
ENGLAND. THIS SCENARIO IS DEPICTED BEST BY 09Z SREF/06Z GEFS. AS A
RESULT INCREASED POPS TO LIKELY THU NIGHT.
SEVERE POTENTIAL IS THERE BUT IS UNCERTAIN DUE TO EXTENT OF CLOUD
COVER AND RESULTANT HEATING. MODELS SHOW DECENT MID LEVEL WIND FIELD
40-50KT MOVING THROUGH REGION DURING AFTERNOON AND EVENING. ECWMF IS
MOST PRONOUNCED WITH THIS THREAT SHOWING POTENTIAL FOR 90 DEGREE
HEAT. LATER FORECASTS MAY NEED TO ADJUST FURTHER FOR A GREATER
CONVECTIVE THREAT.
FORECAST BECOMES MORE UNCERTAIN INTO WEEKEND AND EARLY NEXT WEEK.
COLD FRONT IS EXPECTED TO HANG UP NEAR OR JUST S OF NEW ENGLAND FRI
AND SAT...BEFORE ANOTHER LOW TRACKS FROM UPPER GREAT LAKES INTO
SOUTHERN CANADA. THIS SHOULD BRING ANOTHER ROUND OF WET WEATHER LATE
SAT INTO SUN...ALTHOUGH PATTERN DOES NOT APPEAR TO FAVOR A WASHOUT.
SHOULD SEE SCATTERED SHOWERS/POSSIBLE THUNDERSTORMS FROM TIME TO
TIME. DRIER WEATHER SHOULD RETURN LATER MON INTO TUE AS HIGH PRESSURE
BUILDS E INTO MID ATLANTIC STATES.
&&
.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
THIS AFTERNOON...HIGH CONFIDENCE OF VFR-MVFR CIGS FOR MOST AREAS.
MODERATE CONFIDENCE OF MVFR- IFR CIGS/VSBYS IN SHOWERS AND TSTMS. MAY
SEE LOCALLY HEAVY RAINFALL AND SMALL HAIL AND SFC GUST 38-48 KT IN
SOME STORMS ESP VCNTY BAF ORH AND BOS. ATTEMPTED TIMING IN THE 18Z TAFS.
JUST DO NOT HAVE IDEAL HANDLE ON THIS IN PROGRESS EVENT.
SW GUST 30 KTS VCNTY ORH AND BOS THIS AFTN IN GRADIENT FLOW SEPARATE
FROM WLY TSTM OUTFLOW.
IFR CIGS DEVELOPING S COAST NOW AND THE QUESTION...HOW FAR N DOES
THIS DEVELOP BEFORE BL WIND SHEARS THE IFR CIGS EAST.
KBOS...VFR CIGS. MODERATE CONFIDENCE OF MVFR CIGS/VSBYS IN
SHOWERS/TSTMS 330P-6P THIS AFTERNOON.
TONIGHT...MODERATE CONFIDENCE OF MVFR CIGS/VSBYS MAINLY CENTRAL AND
EASTERN AREAS THROUGH 01Z...THEN IMPROVING TO VFR. IFR CIGS/CONDS IN
ST DEVELOPING FOG MAY LINGER ACROSS CAPE COD AND THE ISLANDS THROUGH
11Z OR SO.
KBOS...LOW TO MODERATE CONFIDENCE OF MVFR CIGS/VSBYS THROUGH
01Z...THEN IMPROVING TO VFR.
WEDNESDAY...MEDIUM TO HIGH CONFIDENCE IN VFR CONDITIONS IN BETWEEN
COLD FRONTS.
OUTLOOK...WEDNESDAY NIGHT THROUGH SUNDAY...
WED NIGHT...MEDIUM CONFIDENCE. VFR.
THU INTO FRI...MEDIUM CONFIDENCE. MVFR IN SCTD SHRA/TS...ESPECIALLY
LATE THU INTO EARLY FRI.
SAT...LOW CONFIDENCE. MVFR CIGS POSSIBLE...ESPECIALLY S COAST.
SUN...LOW CONFIDENCE. MVFR IN SCTD SHRA.
&&
.MARINE...
TODAY...HAVE EXTENDED THE SMALL CRAFT TO INCLUDE ALL WATERS THIS AFTN.
EXPECT S-SW WINDS TO GUST TO 25-30 KT AS LOW LEVEL JET PASSES ACROSS
THE WATERS AHEAD OF APPROACHING COLD FRONT. SEAS MAY REACH 5-6 FT ON
THE SOUTHERN OUTER WATERS.
TONIGHT...WILL STILL SEE SW WINDS GUSTING UP TO 25 KT MAINLY ON THE
WATERS E AND S OF CAPE COD SOUTHWARD...THEN WILL DIMINISH AS THEY
SHIFT TO W AFTER MIDNIGHT. SEAS WILL REMAIN AROUND 5 FT. WAVE
FORECAST FROM WNA WAVEWATCH MODEL APPEARED TO BE UP TO 3 FEET TOO
HIGH SO CUT BACK.
OUTLOOK...WEDNESDAY NIGHT THROUGH SUNDAY...
PERSISTENT SW WINDS ARE EXPECTED TO BRING SLOWLY BUILDING SEAS ALONG
S COASTAL WATERS THU INTO FRI...WHICH MAY REQUIRE SCA /4 TO 7 FT/.
SEAS SHOULD SUBSIDE OVER WEEKEND AS FLOW BECOMES OFFSHORE. SERIES OF
COLD FRONTS WILL BRING SCATTERED SHOWERS/TSTMS TO WATERS...
ESPECIALLY THU NIGHT INTO FRI AND SAT NIGHT INTO SUN.
&&
.CLIMATE...
MAY CLM'S ARE POSTED. MONTH OF MAY MEAN TEMPS BELOW AND THEIR PLACE
IN THE 100 PLUS YEARS OF HISTORY.
BOS 62.8 TIED 4TH WARMEST SET IN 1955. WARMEST MEAN 63.7 1880
PVD 62.7 3RD WARMEST. WARMEST 64.2 1944 2ND WARMEST 63.9 1991
BDL 63.3 8TH WARMEST. WARMEST 65.8 IN 1991
ORH 60.6 TIES 9TH WARMEST 1942. WARMEST 64.8 IN 1918.
ALSO RECORD LOW AND RECORD HIGH THIS MONTH.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR ANZ232-
235-237.
SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR ANZ230-
231-233-234-236-251.
SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR ANZ250.
SMALL CRAFT ADVISORY UNTIL 6 AM EDT WEDNESDAY FOR ANZ254>256.
&&
SYNOPSIS...DRAG/JWD
NEAR TERM...DRAG/BELK/EVT
SHORT TERM...EVT
LONG TERM...JWD
AVIATION...DRAG/JWD
MARINE...DRAG/JWD
CLIMATE...Hazardous weather outlook, Jun 1, 10:30 AM EDT, 5 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TAUNTON MA 1030 AM EDT TUE JUN 1 2010 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-021200- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 1030 AM EDT TUE JUN 1 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING AS A COLD FRONT MOVES THROUGH SOUTHERN NEW ENGLAND. STRONG DAMAGING STRAIGHT-LINE WIND GUSTS WOULD BE THE MAIN THREAT. IN ADDITION... HEAVY RAINFALL WITH ANY THUNDERSTORM MAY RESULT IN LOCALIZED URBAN FLOODING. MAIN THREAT FOR SEVERE APPEARS TO BE IN MASSACHUSETTS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. ANZ230>237-250-251-254>256-021200- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 1030 AM EDT TUE JUN 1 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING AS A COLD MOVES ACROSS THE COASTAL WATERS...WITH STRONG WIND GUSTS BEING THE MAIN THREAT. MAIN THREAT FOR WESTERLY WIND GUSTS OF 34 TO 48 KNOTS APPEARS TO BE NORTH OF PLYMOUTH TO BOSTON OR BOSTONS NORTH SHORE BETWEEN 3 PM AND 7 PM. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
In the hours before
Special weather statement, Jun 1, 2:25 PM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 225 PM EDT TUE JUN 1 2010 MAZ004-005-010>013-011930- CENTRAL MIDDLESEX COUNTY MA-EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-NORTHERN WORCESTER MA-SOUTHERN WORCESTER MA-WESTERN NORFOLK MA- 225 PM EDT TUE JUN 1 2010 AT 223 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH OVER NEW BRAINTREE...OR ABOUT 16 MILES WEST OF WORCESTER...MOVING EAST AT 35 MPH. * SOME LOCATIONS AFFECTED INCLUDE...OAKHAM...EAST BROOKFIELD... SPENCER...CHARLTON...RUTLAND...PAXTON...LEICESTER...PRINCETON... OXFORD...HOLDEN...AUBURN...WORCESTER...WEST BOYLSTON...SUTTON... MILLBURY...STERLING...BOYLSTON...SHREWSBURY...CLINTON...GRAFTON... LANCASTER...WHITINSVILLE...NORTHBOROUGH...NORTHBRIDGE...BERLIN... WESTBOROUGH...UPTON...BOLTON...UXBRIDGE...HUDSON...MARLBOROUGH... MENDON...HOPEDALE...HOPKINTON...SOUTHBOROUGH...MILFORD...STOW... ACTON...ASHLAND...MAYNARD...FRAMINGHAM AND SUDBURY. FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED ROADS. && LAT...LON 4250 7133 4205 7152 4215 7225 4243 7220 ME
Special weather statement, Jun 1, 2:28 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
228 PM EDT TUE JUN 1 2010
MAZ005>007-014-015-011915-
CENTRAL MIDDLESEX COUNTY MA-EASTERN ESSEX MA-SOUTHEAST MIDDLESEX
MA-SUFFOLK MA-WESTERN ESSEX MA-
228 PM EDT TUE JUN 1 2010
AT 223 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH OVER
LEXINGTON...OR ABOUT 4 MILES NORTH OF WALTHAM...MOVING EAST AT 35
MPH.
* SOME LOCATIONS AFFECTED INCLUDE...ARLINGTON...WINCHESTER...
WOBURN...MEDFORD...STONEHAM...READING...EVERETT...MALDEN...
MELROSE...WAKEFIELD...NORTH READING...LYNNFIELD...SAUGUS...
REVERE...MIDDLETON...LYNN...PEABODY AND NAHANT.
FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.
HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
ROADS.
&&
LAT...LON 4261 7097 4245 7091 4245 7092 4243 7092
4242 7090 4241 7090 4241 7095 4243 7096
4240 7098 4237 7136 4245 7138
ME/JFPSpecial weather statement, Jun 1, 2:43 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 243 PM EDT TUE JUN 1 2010 MAZ004-005-012-013-RIZ001-011930- CENTRAL MIDDLESEX COUNTY MA-NORTHERN WORCESTER MA-NORTHWEST PROVIDENCE RI-SOUTHERN WORCESTER MA-WESTERN NORFOLK MA- 243 PM EDT TUE JUN 1 2010 AT 241 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH OVER LEICESTER...OR ABOUT 6 MILES WEST OF WORCESTER...MOVING SOUTHEAST AT 40 MPH. * SOME LOCATIONS AFFECTED INCLUDE...WORCESTER...AUBURN...SUTTON... MILLBURY...GRAFTON...NORTHBRIDGE...WHITINSVILLE...UPTON... HOPKINTON...UXBRIDGE...HOPEDALE...MENDON...MILFORD...MILLVILLE... HOLLISTON...BELLINGHAM...BLACKSTONE AND WOONSOCKET. FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED ROADS. THIS STORM WAS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. GET INDOORS OR INSIDE A VEHICLE NOW! IF YOU ARE CAUGHT OUTSIDE...STAY AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. AVOID OPEN AREAS SUCH AS GOLF COURSES AND BALL FIELDS. && LAT...LON 4221 7136 4197 7148 4220 7204 4232 7195 MLE
Special weather statement, Jun 1, 2:58 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 258 PM EDT TUE JUN 1 2010 CTZ004-MAZ012-013-017-RIZ001>004-006-011945- EASTERN KENT RI-NORTHERN BRISTOL MA-NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-SOUTHERN WORCESTER MA-WASHINGTON RI-WESTERN KENT RI-WESTERN NORFOLK MA-WINDHAM CT- 258 PM EDT TUE JUN 1 2010 AT 255 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH ALONG A LINE EXTENDING FROM 2 MILES EAST OF WEBSTER TO BROOKLYN...OR ALONG A LINE EXTENDING FROM 9 MILES NORTH OF PUTNAM TO 8 MILES NORTH OF PLAINFIELD...MOVING EAST AT 40 MPH. * SOME LOCATIONS AFFECTED INCLUDE...DOUGLAS...STERLING...FOSTER... BURRILLVILLE...GLOCESTER...MILLVILLE...SCITUATE...NORTH SMITHFIELD...COVENTRY...BLACKSTONE...SMITHFIELD...WOONSOCKET... CUMBERLAND...LINCOLN...NORTH PROVIDENCE...JOHNSTON...WEST WARWICK...CRANSTON...WRENTHAM...CENTRAL FALLS...PROVIDENCE... PLAINVILLE...EAST GREENWICH...PAWTUCKET AND NORTH ATTLEBOROUGH. FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. WINDS MAY BE STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED ROADS. THIS STORM WAS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. GET INDOORS OR INSIDE A VEHICLE NOW! IF YOU ARE CAUGHT OUTSIDE...STAY AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. AVOID OPEN AREAS SUCH AS GOLF COURSES AND BALL FIELDS. && LAT...LON 4176 7204 4207 7192 4209 7124 4158 7149 ME/JFP
Local storm report, Jun 1, 3:18 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
318 PM EDT TUE JUN 01 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND DMG AUBURN 42.20N 71.83W
06/01/2010 WORCESTER MA AMATEUR RADIO
LARGE LIMBS ON WIRES ON RTE 20
&&
WSIMPSONSpecial weather statement, Jun 1, 3:25 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
325 PM EDT TUE JUN 1 2010
MAZ005-012-013-015>020-RIZ001>005-012030-
BRISTOL RI-CENTRAL MIDDLESEX COUNTY MA-EASTERN KENT RI-EASTERN
NORFOLK MA-EASTERN PLYMOUTH MA-NORTHERN BRISTOL MA-NORTHWEST
PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-SOUTHERN BRISTOL MA-SOUTHERN
WORCESTER MA-SUFFOLK MA-WESTERN KENT RI-WESTERN NORFOLK MA-WESTERN
PLYMOUTH MA-
325 PM EDT TUE JUN 1 2010
AT 322 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH AND
PENNY SIZED HAIL ALONG A LINE EXTENDING FROM HOLLISTON TO 3 MILES
SOUTHWEST OF SCITUATE...OR ALONG A LINE EXTENDING FROM 6 MILES
NORTHEAST OF MILFORD TO 12 MILES WEST OF WARWICK...MOVING EAST AT 35
MPH.
* SOME LOCATIONS AFFECTED INCLUDE...WOONSOCKET...SMITHFIELD...
MEDWAY...SHERBORN...CUMBERLAND...MILLIS...FRANKLIN...LINCOLN...
MEDFIELD...NORTH PROVIDENCE...JOHNSTON...NORFOLK...DOVER...
WRENTHAM...CRANSTON...CENTRAL FALLS...PLAINVILLE...PROVIDENCE...
WALPOLE...NORTH ATTLEBOROUGH...PAWTUCKET...WESTWOOD...NORWOOD...
FOXBOROUGH...ATTLEBOROUGH...EAST PROVIDENCE...SHARON...SEEKONK...
MANSFIELD...CANTON...BARRINGTON...REHOBOTH...NORTON...STOUGHTON...
RANDOLPH...WARREN...EASTON...AVON...BRAINTREE...HOLBROOK...
BROCKTON...SWANSEA...TAUNTON...WEYMOUTH...SOMERSET...DIGHTON...
ABINGTON...RAYNHAM...WEST BRIDGEWATER...BERKLEY...ROCKLAND...FALL
RIVER...WHITMAN...EAST BRIDGEWATER...BRIDGEWATER...FREETOWN...
HANSON...HANOVER...MIDDLEBOROUGH...LAKEVILLE...NORWELL AND HALIFAX.
FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.
HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
ROADS.
THIS STORM WAS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. GET
INDOORS OR INSIDE A VEHICLE NOW! IF YOU ARE CAUGHT OUTSIDE...STAY
AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. AVOID OPEN AREAS SUCH
AS GOLF COURSES AND BALL FIELDS.
&&
LAT...LON 4168 7120 4169 7119 4171 7122 4169 7125
4169 7130 4172 7135 4178 7138 4173 7138
4172 7136 4171 7136 4170 7137 4174 7168
4225 7145 4222 7074 4221 7073 4166 7102
ME/JFPThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 12:38 AM EDT | Special Weather Statement | BOX | Hampden, Hampshire | 52 min |
| Jun 1, 1:19 AM EDT | Special Weather Statement | BOX | Norfolk, Worcester | 56 min |
| Jun 1, 1:39 AM EDT | Special Weather Statement | BOX | Worcester | 36 min |
| Jun 1, 1:48 AM EDT | Special Weather Statement | BOX | Norfolk | 27 min |
| Jun 1, 2:09 AM EDT | Special Weather Statement | BOX | Middlesex | 36 min |
| Jun 1, 2:21 AM EDT | Special Weather Statement | BOX | Suffolk | 24 min |
| Jun 1, 2:37 AM EDT | Severe Thunderstorm Warning | BOX | Worcester | 23 min |
| Jun 1, 2:52 AM EDT | Severe Thunderstorm Warning | BOX | Norfolk, Plymouth, Suffolk | 23 min |
| Jun 1, 3:03 AM EDT | Severe Thunderstorm Warning | BOX | Norfolk, Worcester | 42 min |
| Jun 1, 3:54 AM EDT | Special Weather Statement | BOX | Norfolk, Suffolk | 51 min |
| Jun 1, 4:14 AM EDT | Special Weather Statement | BOX | Suffolk | 31 min |
| Jun 1, 1:15 PM EDT | Special Weather Statement | BOX | Franklin, Hampshire | 60 min |
| Jun 1, 2:25 PM EDT | Special Weather Statement | BOX | Middlesex, Worcester | 65 min |
| Jun 1, 2:28 PM EDT | Special Weather Statement | BOX | Suffolk | 47 min |
| Jun 1, 2:43 PM EDT | Special Weather Statement | BOX | Worcester | 47 min |
| Jun 1, 2:48 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Norfolk, Worcester | 42 min |
| Jun 1, 2:55 PM EDT | Special Marine Warning | BOX | 65 min | |
| Jun 1, 3:06 PM EDT | Severe Thunderstorm Warning | BOX | Essex, Middlesex, Norfolk, Suffolk | 30 min |
| Jun 1, 3:25 PM EDT | Special Weather Statement | BOX | Bristol, Norfolk | 65 min |
| Jun 1, 4:08 PM EDT | Special Weather Statement | BOX | Bristol, Plymouth | 52 min |
| Jun 1, 4:11 PM EDT | Special Marine Warning | BOX | 94 min | |
| Jun 1, 4:16 PM EDT | Special Marine Warning | BOX | 59 min | |
| Jun 1, 4:23 PM EDT | Special Weather Statement | BOX | Hampden | 67 min |
| Jun 1, 2:58 PM EDT | Special Weather Statement | BOX | Kent, Providence | 47 min |
| Jun 1, 12:44 AM EDT | Special Weather Statement | BOX | 46 min | |
| Jun 1, 2:34 AM EDT | Special Weather Statement | BOX | 41 min | |
| Jun 1, 1:50 PM EDT | Special Weather Statement | BOX | 55 min | |
| Jun 1, 4:57 PM EDT | Special Weather Statement | BOX | 63 min | |
| Jun 1, 5:08 PM EDT | Severe Thunderstorm Warning | BOX | Capitol Planning Region | 52 min |
| Jun 1, 5:26 PM EDT | Severe Thunderstorm Warning | BOX | Northeastern Connecticut Planning Region | 41 min |
| Jun 1, 5:39 PM EDT | Special Weather Statement | BOX | 66 min | |
| Jun 1, 5:42 PM EDT | Areal Flood Advisory | BOX | Capitol Planning Region, Northeastern Connecticut Planning Region | 108 min |
| Jun 1, 5:57 PM EDT | Special Weather Statement | BOX | 33 min |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2010Severe Thunderstorm Warnings in Rhode Island, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.